Alert archive / Illinois / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 213, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 15, 2003, 8:43 AM CDT for Clay County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2003, 8:43 AM CDT (13:43 UTC)
- Expired
- Jul 15, 2003, 9:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Clay County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 8:35 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2535 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 355 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 18.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 151343 SVRILX ILC025-151430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 843 AM CDT TUE JUL 15 2003 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 930 AM CDT * AT 843 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF IOLA...OR ABOUT 19 MILES SOUTHWEST OF EFFINGHAM...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LOUISVILLE OSKALOOSA FLORA XENIA THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3891 8856 3891 8885 3862 8870 3860 8842 $$ PLAHMER NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:30 AM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, Jul 15, 3:30 AM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 330 AM CDT TUE JUL 15 2003 MODELS MORE SIMILAR TODAY WITH ETA STILL A BIT SLOWER WITH THE COLD FRONT MOVING SE THRU CENTRAL IL TODAY. LIKE PREVIOUS FORECASTER... WILL TEND TO SIDE WITH THE ETA MODEL FOR SLOWER FRONTAL MOVEMENT. FORECAST CONCERN IS CONVECTION CHANCES TODAY AND RISK OF SEVERE WEATHER. COLD FRONT EXTENDING FROM NW WI ACROSS EASTERN IA AND FAR NW MO WHILE UPPER LEVEL TROF OVER THE UPPER MISSISSIPPI VALLEY. MCS AHEAD OF COLD FRONT OVER EASTERN IA...NORTHERN IL AND SE WI AND MOVING SE FUELED BY 40 TO 50 KFT LOW LEVEL JET. HAD LIKELY POPS FROM PEORIA NORTH THROUGH MID MORNING...WITH PROB40 SOUTH OF PEORIA TODAY THOUGH MAINLY THIS AFTERNOON SOUTH OF I-70. COLD FRONT PROGGED TO MOVE SE TOWARD THE IL RIVER BY NOON...TO I-70 BY SUNSET AND PASS LAWRENCEVILLE BY MIDNIGHT. CONTINUE PROB30 CHANCE OF CONVECTION FROM I-70 SOUTH THIS EVENING UNTIL FRONT PASSES. SPC HAS SLIGHT RISK SOUTH OF I-70 TODAY WHERE ATMOSPHERE HAS MORE OF A CHANCE TO DESTABLIZED THIS AFTERNOON AFTER MORNING MCS DECAYS. CAPES INCREASE ABOVE 3000 J/KG AND LIFTED INDEX OF MINUS 6C SOUTH OF I-72 THIS AFTERNOON. MORE HUMID TODAY WITH DEWPOINTS IN THE UPPER 60S TO MID 70S AND WARMER HIGHS IN THE UPPER 80S MOST AREAS. HIGH PRESSURE OVER THE HIGH PLAINS TO DRIFT ACROSS IL WED AND EAST OVER THE OHIO VALLEY THU AND PROVIDE A FAIR AMOUNT OF SUNSHINE AND LESS HUMID AIR. GUIDANCE TEMPS SIMILAR AND NEAR SEASONABLE LEVELS NEXT FEW DAYS AND FOLLOWED CLOSELY. A 600 DM 500 MB HIGH REMAINS OVER THE SOUTHERN HIGH PLAINS AND KEEPS THE REAL HOT WEATHER SW OF IL THIS WEEK. IL REMAINS IN A WNW UPPER LEVEL FLOW THIS WEEK WITH NEXT WEATHER SYSTEM ARRIVING LATER FRI AND SAT. DID ADD CHANCE OF CONVECTION FRI AFTERNOON NORTHERN CWA AND CHANCE SE CWA THIS WEEKEND TO BETTER BLEND WITH SURROUNDING OFFICES. GFS MAY BE OVERDOING QPF OVER IL FRI AND FRI NIGHT. .ILX...NONE. HUETTL
Hazardous weather outlook, Jul 15, 5:30 AM CDT, 3 hours 13 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-161100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 530 AM CDT TUE JUL 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO MID MORNING FROM I-74 NORTH AND THIS AFTERNOON AND EVENING FROM I-70 SOUTH. THE SEVERE STORMS COULD PRODUCE DAMAGING WINDS GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS LATE FRIDAY AND THIS WEEKEND ACROSS CENTRAL AND SOUTHEAST ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED INTO MID MORNING FROM I-74 NORTH AND THIS AFTERNOON AND EVENING FROM I-70 SOUTH. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. KH
In the hours before
Local storm report, Jul 15, 7:31 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
731 AM CDT TUE JUL 15 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0526 AM LACON IL WIND DAMAGE
07/15/03 MARSHALL TREE DOWN ACROSS BLUE
HERON RD. REPORTED BY
POLICE DEPARTMENT
0536 AM LACON IL WIND DAMAGE
07/15/03 MARSHALL POWER LINES BLOWN DOWN
ACROSS MAIN AND 6TH ST.
REPORTED BY POLICE
DEPARTMENT
KDThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 5:00 AM CDT | Severe Thunderstorm Warning | ILX | Marshall | 60 min |
| Jul 15, 7:16 AM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 59 min |
| Jul 15, 7:27 AM CDT | Severe Thunderstorm Warning | ILX | Champaign | 48 min |
| Jul 15, 8:05 AM CDT | Severe Thunderstorm Warning | ILX | Shelby | 55 min |
| Jul 15, 8:12 AM CDT | Severe Thunderstorm Warning | ILX | Effingham | 63 min |
| Jul 15, 8:16 AM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 29 min |
| Jul 15, 8:28 AM CDT | Severe Thunderstorm Warning | ILX | Edgar | 47 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.